Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 18, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 4, 2017, 3:04 AM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Jun 4, 2017, 10:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2017, 3:04 AM PDT (10:04 UTC)
- In effect from
- Jun 4, 2017, 10:00 AM PDT
- Expired
- Jun 4, 2017, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WWUS76 KPDT 041004 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 304 AM PDT Sun Jun 4 2017 ...Strong Winds in the Columbia Gorge and Kittitas Valley Today... .West to northwest winds will increase to 25 to 35 mph with gusts up to 50 mph this afternoon as a strong frontal boundary moves through. ORZ041-WAZ024-026-041815- /O.NEW.KPDT.WI.Y.0018.170604T1700Z-170605T0500Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, and Thorp 304 AM PDT Sun Jun 4 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 AM this morning to 10 PM PDT this evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase later this morning, before peaking in the late afternoon and early evening hours. Winds will then diminish below advisory levels during the late evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
890 WWUS76 KPDT 041521 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 821 AM PDT Sun Jun 4 2017 ...Strong Winds in the Columbia Gorge and Kittitas Valley... .West to northwest winds will increase to 25 to 35 mph with gusts up to 50 mph this afternoon as a strong frontal boundary moves through. ORZ041-WAZ024-026-042330- /O.CON.KPDT.WI.Y.0018.170604T1700Z-170605T0500Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, and Thorp 821 AM PDT Sun Jun 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase later this morning, before peaking in the late afternoon and early evening hours. Winds will then diminish below advisory levels during the late evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
455 WWUS76 KPDT 042151 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 251 PM PDT Sun Jun 4 2017 ...Strong Winds in the Columbia Gorge and Kittitas Valley... .West to northwest winds 25 to 35 mph with gusts around 45 mph will continue through this evening. ORZ041-WAZ024-026-050500- /O.CON.KPDT.WI.Y.0018.000000T0000Z-170605T0500Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, and Thorp 251 PM PDT Sun Jun 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts around 45 mph. * TIMING...Winds will continue through this evening and then begin to decrease. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
956 WWUS76 KPDT 050443 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 943 PM PDT Sun Jun 4 2017 ORZ041-WAZ024-026-050545- /O.EXP.KPDT.WI.Y.0018.000000T0000Z-170605T0500Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, and Thorp 943 PM PDT Sun Jun 4 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... The winds were decreasing across the region. Although brief wind gusts to 30 mph are possible...the threat for advisory level winds had diminished and the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 4, 2:56 AM PDT, 8 minutes earlier.
Area forecast discussion, Jun 4, 2:56 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
256 AM PDT Sun Jun 4 2017
.SHORT TERM...Today through Tuesday...Fairly active weather expected
across much of the forecast area today. A shortwave disturbance is
apparent on the latest WV satellite, getting ready to move onto the
SW Oregon coast. Out ahead of this shortwave an area of sfc
convergence and elevated instability was located along a SW to NE
oriented axis, through the center of the forecast area. This was
helping to produce numerous showers and isolated t'storms early this
morning...mainly along (within 50 miles either side) a Mitchell--
Pendleton---Dayton line. The shower and isolated t'storm activity
should generally remain in place along the above mentioned path
through mid to late morning. During the afternoon the shower and
t'storm activity will begin to shift slowly east. The highest
probability of t'storms this afternoon will be from near Seneca/John
Day northeastward to the Grande Ronde Valley and Wallowa County. It
is in this area that deep layer shear is expected to reach 55-65 kts
along some surface based instability. The SPC has placed the extreme
eastern portion of the CWA under a slight risk for severe t'storms
this afternoon/evening. The greatest threat will likely be some
gusty, perhaps damaging outflow winds...but isolated large hail
cannot be ruled out too. Factors going against severe storms today
will be cloud cover and rather cool surface temperatures.
Thunderstorms may produce localized heavy rainfall as well, which
could cause some ponding of water on roadways and other low lying
areas...along with rises on area streams and rivers. Locations
further west from Central OR north the Columbia Gorge, Yakima and
Kittitas Valleys are expected to remain dry through the day. The
main story here will be strong westerly winds developing
...especially in the Columbia Gorge and Kittitas Valley, where a
wind advisory is in effect from 10am to 10pm today. There is a
strong pressure gradient in place which will allow winds in these
zones to increase between 25 to 35 mph with gusts up to 50 mph
possible in the late afternoon.
For tonight, most of the shower/t'strom activity should exit to the
east, out of Wallowa County after 8-10pm. Winds will also begin to
diminish, becoming less than 10 mph after midnight. Skies will be
gradually clearing, and overnight lows will be quite chilly for
early June. Look for lows in the 40s...except upper 20s to mid-30s
in the mountains and high valleys (where patchy frost is possible).
Monday, Monday night and Tuesday will feature much quieter weather
as an upper level ridge builds over the area. Look for mostly clear
skies with high temperatures in the 70s, except 60s mountains on
Monday. By Tuesday, expect partly cloudy skies and a warming trend.
High temperatures will climb above average into the lower/mid-
80s...except 70s mountains. Winds will be light both days...less
than 10 mph. 77
.LONG TERM...Tuesday night through Sunday...The flow aloft will
become southerly as an upper trough approaches the coast. For
Tuesday night through Wednesday it will remain dry and warm. Then on
Wednesday night showers will increase from the west as a cold front
moves into the region. Showers will spread eastward and will cover
the entire forecast area by Thursday afternoon. There will also be a
slight chance of thunderstorms over the eastern and northeast
mountains Thursday afternoon, from the Blue Mountains eastward and
southward. It will become breezy in areas on Thursday with the
passage of the cold front and with the upper trough moving into the
region. Thursday night and Friday the upper trough axis will move
inland with a negative tilt causing showers and evening
thunderstorms to continue. It will be turning cooler by this time as
well. Highs on Wednesday will be in the mid 80s to mid 90s across
the lower elevations, which will cool to the mid 70s to mid 80s on
Thursday. It will then turn even cooler for Friday and Saturday as
the upper trough settles over the Pacific Northwest as a closed
upper low, which will be very slow moving at that time. This will
keep a chance of showers in all areas, with possible afternoon
thunderstorms eastern mountains for both Friday and Saturday.
Temperatures on Friday and Saturday will be below normal with highs
in the lower elevations only in the mid 60s to lower 70s. The flow
aloft will become northerly on the back side of the upper low as it
slowly moves to the southeast. This will keep cool temperatures with
possible showers on Sunday, mostly over the mountains. 88
&&
.AVIATION...12Z TAFs...VFR conditions will prevail at all TAF sites
as showers and thunderstorms through this evening stay to the east
of the area. It will be cooler and will become breezy with winds
increasing to at least 10 to 20 kts at most TAF sites...except 25 to
35 kts in the eastern Columbia River Gorge where a Wind Advisory
will be in effect, impacting KDLS. Winds will diminish and become
light again overnight tonight. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 69 43 74 48 / 60 0 0 0
ALW 70 47 77 53 / 70 10 0 0
PSC 76 43 79 49 / 30 0 0 0
YKM 79 43 79 50 / 0 0 0 0
HRI 74 43 79 49 / 40 0 0 0
ELN 73 44 77 46 / 0 0 0 0
RDM 70 29 75 41 / 10 0 0 0
LGD 69 41 72 45 / 80 40 0 0
GCD 68 36 76 43 / 70 20 0 0
DLS 74 48 81 51 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 10 AM this morning to 10 PM PDT this evening
for ORZ041.
WA...Wind Advisory from 10 AM this morning to 10 PM PDT this evening
for WAZ024-026.
&&
77/88/88In the hours before
Special weather statement, Jun 4, 1:32 AM PDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Pendleton OR
132 AM PDT SUN JUN 4 2017
WAZ029-030-040930-
Northwest Blue Mountains WA-
Foothills of the Blue Mountains of Washington WA-
132 AM PDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA COUNTY UNTIL 230
AM PDT...
At 131 AM PDT, Doppler radar was tracking a strong thunderstorm near
Dayton, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm as well
as brief heavy rain and frequent lightning.
Locations impacted include...
Dayton and Turner.
LAT...LON 4620 11779 4638 11808 4653 11787 4647 11786
4647 11776 4644 11771 4640 11772 4638 11768
4634 11768 4633 11762
TIME...MOT...LOC 0831Z 222DEG 32KT 4633 11786
RSCThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:32 AM PDT | Special Weather Statement | PDT | Columbia | 58 min |
| Jun 3, 6:14 PM PDT | Special Weather Statement | PDT | Union | 61 min |
Nearby
Wind Advisories in Washington, 2017Wind Advisories in Oregon, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.